Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 53, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 12, 2001, 9:58 PM EDT for Marion County, West Virginia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2001, 9:58 PM EDT (01:58 UTC)
- Expired
- Jun 12, 2001, 11:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marion County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
738 WUUS51 KPBZ 130158 SVRPBZ WVC049-130300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 958 PM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN WEST VIRGINIA * UNTIL 1100 PM EDT * AT 958 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTHEASTERN WETZEL COUNTY... MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... RURAL WESTERN MARION COUNTY AT 1010 PM RURAL SOUTHERN MARION COUNTY AT 1020 PM <<CALL TO ACTION>>LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 7:39 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 12, 7:39 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 739 PM EDT TUE JUN 12 2001 SENDING OUT UPDATE TO REMOVE PART OF THE WATCH IN THE NORTH. MORE UPDATES TO COME. FCSTID = 22 .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES OHZ057>059...OHZ068>069. PA...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES PAZ021...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES WVZ002>004...WVZ012...WVZ021>022.
In the hours before
Special weather statement, Jun 12, 4:45 PM EDT, 5 hours 13 minutes before
OHZ039>041-048>050-057>059-068-069-PAZ014-020>023-029>032-WVZ001>004- 012-021-022-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 445 PM EDT TUE JUN 12 2001 SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY ARMSTRONG BEAVER BUTLER FAYETTE GREENE INDIANA WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE HANCOCK MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT CARROLL COLUMBIANA COSHOCTON GUERNSEY HARRISON JEFFERSON MONROE MUSKINGUM NOBLE TUSCARAWAS A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS ARE POSSIBLE. IF THUNDERSTORMS DO BECOME SEVERE...WARNINGS WILL BE ISSUED.
Special weather statement, Jun 12, 7:30 PM EDT, 2 hours 28 minutes before
OHZ057>059-068-069-PAZ021-029>032-WVZ002>004-012-021-022-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 730 PM EDT TUE JUN 12 2001 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ARMSTRONG BEAVER BUTLER INDIANA IN WEST VIRGINIA... HANCOCK IN OHIO... CARROLL COLUMBIANA COSHOCTON HARRISON JEFFERSON TUSCARAWAS SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY FAYETTE GREENE WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE MARION MARSHALL MONONGALIA OHIO WETZEL IN OHIO... BELMONT GUERNSEY MONROE MUSKINGUM NOBLE
Special weather statement, Jun 12, 8:29 PM EDT, 1 hour 29 minutes before
OHZ068-069-PAZ031-032-WVZ004-012-021-022-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 829 PM EDT TUE JUN 12 2001 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ALLEGHENY WASHINGTON WESTMORELAND IN WEST VIRGINIA... BROOKE OHIO IN OHIO... BELMONT GUERNSEY MUSKINGUM SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... FAYETTE GREENE IN WEST VIRGINIA... MARION MARSHALL MONONGALIA WETZEL IN OHIO... MONROE NOBLE
Local storm report, Jun 12, 8:47 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
847 PM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0602 PM NEW GUILFORD OH WIND DAMAGE
06/12/01 COSHOCTON TREES DOWN REPORTED BY LAW
ENFORCEMENT
0545 PM 5 S SUGAR CREEK OH WIND DAMAGE
06/12J/01 TUSCARAWAS TREES AND POWER LINES DOWN
REPORTED BY FIRE DEPARTMENTSpecial weather statement, Jun 12, 9:22 PM EDT, 36 minutes before
WVZ021-022-130200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 922 PM EDT TUE JUN 12 2001 SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... FAYETTE GREENE IN WEST VIRGINIA... MARSHALL WETZEL IN OHIO... MONROE NOBLE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR THE FOLLOWING COUNTIES... IN WEST VIRGINIA... MARION MONONGALIA
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 9:12 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 63 min |
| Jun 13, 7:57 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 33 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.